Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 340, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 5, 2000, 9:58 PM CDT for Ashley County, Chicot County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2000, 9:58 PM CDT (02:58 UTC)
- Expired
- May 5, 2000, 10:35 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Ashley County, AR, Chicot County, AR
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 537 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 060300 SVRJAN ARC003-017-060335- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 958 PM CDT FRI MAY 5 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASHLEY COUNTY IN SOUTHEAST ARKANSAS CHICOT COUNTY IN SOUTHEAST ARKANSAS * UNTIL 1035 PM CDT * AT 958 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PORTLAND...OR ABOUT 15 MILES WEST OF LAKE VILLAGE...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL MAINLY AFFECT SMALLER COMMUNITIES AND RURAL AREAS. HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVEBR IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 82
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 9:25 PM CDT, 33 minutes earlier.
Area forecast discussion, May 5, 9:25 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 925 PM CDT FRI MAY 5 2000 ON VAPOR IMAGERY OLD UPPER CLOSED LOW CONTINUES TO SPIN AROUND OVER NORTHEAST OKLAHOMA. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO BE TROPICAL LIKE...AS SHORT WAVES ROTATE AROUND THE UPPER LOW. WINDS ALOFT ARE QUITE WEAK WITH STRONGER LOW LEVEL WINDS. CONVERGING LOWLEVEL BOUNDARIES AND INSTABILITY HAVE HELPED TO AID IN CONVECTIVE ACTIVITY...BUT WITH LOSS OF DIABATIC HEATING...DO NOT EXPECT ANY MORE ISOLATED SEVERE WEATHER BY AFTER MIDNIGHT. EXPECT SOME ACTIVITY TO CONTINUE OFF AND ON DURING THE NIGHT. SO HAVE KEPT SCATTERED POPS FOR THE REST OF THE NIGHT AND MADE MINOR ADJUSTMENTS TO LOW TEMPERATURES. TOOK OUT LOCALLY HEAVY AND SEVERE IN THE ZONES. .JAN... MS...NONE. AR...NONE. LA...NONE. 17
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:47 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.